MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0090
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Customer reported to sales rep that: "we have a nail gamma stuck on the nail holder." sales rep reported that: "yesterday [surgeon] placed a short gamma nail on a patient, and when he wanted to remove the nail holder from the nail, he couldn't unscrew it.He opened another ancillary to put another nail in.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.During simulation of pre-op check the three returned devices could be assembled and disassembled without excessive force as intended.The subject of the reported event could not be reproduced.Signs of seizing / fretting corrosion were not found on the items.The threads of nhs and nail are in good condition.The device inspection revealed the following: visual inspection: we received the items in assembled condition.The nail holding screw [nhs] could be loosened with the corresponding ball-tipped screwdriver.Functional inspection: simulation of pre-operative function test performed on the returned devices revealed that function is given in full.The returned devices [nail, nhs and target device] could be assembled and disassembled as intended.Dimensional inspection: correct dimensions were confirmed by above mentioned successful functional check.Referring to the subject of the complaint it cannot be excluded that the nhs had been screwed in the nail with excessive force.Possibly, in this case the torsional force had not been applied constantly to the nhs but with a quick movement which would explain the relatively high loosening torque whilst disassembling the items and thus, rather classified as user related.However, the case was not reproducible and based on investigation an exact root cause could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
NAIL HOLDING SCREW GAMMA3 8X35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10033570
Report Number0009610622-2020-00187
Device Sequence Number2614450
Product Code LXH
UDI-Device Identifier04546540377661
UDI-Public04546540377661
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0090
Device Catalogue Number13200090
Device Lot NumberKSS163347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1